Alert archive / South Dakota / High Wind Warnings in 2025

High Wind Warning 9, NWS Aberdeen, SD

November 24, 20254 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Nov 24, 2025, 1:33 PM CST for 4 counties in South Dakota. It took effect at Nov 25, 2025, 6:00 AM CST. It was in force for 12 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 24, 2025, 1:33 PM CST (19:33 UTC)
In effect from
Nov 25, 2025, 6:00 AM CST
Expired
Nov 25, 2025, 6:00 PM CST
In force
12 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD

The radar

The Aberdeen radar (KABR), 203 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 25, 8:05 AM CSTNON-TSTM WND GST 655 Nnw Bunker, SDMesonet station HAMS2 Hayes 7SW (SD Mesonet).
Nov 25, 8:05 AM CSTNON-TSTM WND GST 655 Nnw Bunker, SDMesonet station HAMS2 Hayes 7SW (SD Mesonet).
Nov 25, 8:54 AM CSTNON-TSTM WND GST 6410 Sw Chantier Creek Re, SDMesonet station 202 Hayes 12E (SDDOT).
Nov 25, 8:54 AM CSTNON-TSTM WND GST 6410 Sw Chantier Creek Re, SDMesonet station 202 Hayes 12E (SDDOT).
Nov 25, 9:40 AM CSTNON-TSTM WND GST 6012 S Vivian, SDMesonet station VVMS2 Vivian 12S (SD Mesonet).
Nov 25, 9:40 AM CSTNON-TSTM WND GST 6012 S Vivian, SDMesonet station VVMS2 Vivian 12S (SD Mesonet).
Nov 25, 11:24 AM CSTNON-TSTM WND GST 663 Se Reliance, SDMesonet station 54 Reliance (SDDOT).
Nov 25, 11:24 AM CSTNON-TSTM WND GST 663 Se Reliance, SDMesonet station 54 Reliance (SDDOT).
Nov 25, 11:45 AM CSTNON-TSTM WND DMG4 Ene Murdo, SDJones sheriffs department reports that a camper was blow off the interstate 4 miles east of Murdo.
Nov 25, 12:00 PM CSTNON-TSTM WND GST 58Okaton, SDPersonal weather station (Tempest) in Okaton recorded a peak wind gust of 58 mph today.
Nov 25, 12:00 PM CSTNON-TSTM WND GST 58Okaton, SDPersonal weather station (Tempest) in Okaton recorded a peak wind gust of 58 mph today.
Nov 25, 12:44 PM CSTNON-TSTM WND GST 613 N Gann Valley, SDMesonet station 201 Gann Valley (SDDOT).
Nov 25, 12:44 PM CSTNON-TSTM WND GST 613 N Gann Valley, SDMesonet station 201 Gann Valley (SDDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS73 KABR 241933
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
133 PM CST Mon Nov 24 2025

SDZ033-045-048-250900-
/O.UPG.KABR.HW.A.0005.251125T1200Z-251126T0000Z/
/O.NEW.KABR.HW.W.0009.251125T1200Z-251126T0000Z/
Stanley-Jones-Lyman-
Including the cities of Kennebec, Murdo, and Fort Pierre
133 PM CST Mon Nov 24 2025 /1233 PM MST Mon Nov 24 2025/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST 
/5 PM MST/ TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Jones, Lyman, and Stanley Counties.

* WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. The combination of gusty winds and dry 
  fuels will lead to very high grassland fire danger. Outdoor 
  burning should be
  restricted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SDZ051-250900-
/O.NEW.KABR.HW.W.0009.251125T1200Z-251126T0000Z/
Buffalo-
Including the cities of Fort Thompson
133 PM CST Mon Nov 24 2025

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Buffalo County.

* WHEN...From 6 AM to 6 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. The combination of gusty winds and dry 
  fuels will lead to very high grassland fire danger. Outdoor 
  burning should be
  restricted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SDZ015>017-034>037-250900-
/O.NEW.KABR.WI.Y.0025.251125T1200Z-251126T0000Z/
Dewey-Potter-Faulk-Sully-Hughes-Hyde-Hand-
Including the cities of Gettysburg, Faulkton, Onida, Miller,
Highmore, Pierre, and Isabel
133 PM CST Mon Nov 24 2025 /1233 PM MST Mon Nov 24 2025/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 
PM MST/ TUESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Hand, Hughes, Hyde, Sully, Dewey, Faulk, and Potter 
  Counties.

* WHEN...From 6 AM CST /5 AM MST/ to 6 PM CST /5 PM MST/ The 
  combination of high winds and dry fuels will result in Very High 
  Grassland Fire Danger. Outdoor burning should be 
  restricted.Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Drifting to blowing snow is possible 
  when snow is falling resulting in brief periods of reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SDZ018-019-250900-
/O.NEW.KABR.WI.Y.0025.251125T1500Z-251126T0000Z/
Spink-Clark-
Including the cities of Redfield and Clark
133 PM CST Mon Nov 24 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Clark and Spink Counties.

* WHEN...From 9 AM to 6 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Drifting to blowing snow is possible 
  when snow is falling resulting in brief periods of reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SDZ020>023-250900-
/O.NEW.KABR.WI.Y.0025.251125T1800Z-251126T0200Z/
Codington-Grant-Hamlin-Deuel-
Including the cities of Hayti, Watertown, Milbank, and Clear Lake
133 PM CST Mon Nov 24 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM CST TUESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Codington, Deuel, Grant, and Hamlin Counties.

* WHEN...From noon to 8 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Drifting to blowing snow is possible 
  when snow is falling resulting in brief periods of reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MMM
3 follow-up statements
368 
WWUS73 KABR 250826
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
226 AM CST Tue Nov 25 2025

SDZ021-250930-
/O.CAN.KABR.WI.Y.0025.251125T1800Z-251126T0200Z/
Grant-
Including the cities of Milbank
226 AM CST Tue Nov 25 2025

...WIND ADVISORY IS CANCELLED...

The Wind Advisory has been replaced by a Winter Storm Warning for 
Grant County. Winds are still expected to gust as high as 45 mph 
this afternoon and evening.

$$

SDZ033-045-048-051-252100-
/O.CON.KABR.HW.W.0009.251125T1200Z-251126T0000Z/
Stanley-Jones-Lyman-Buffalo-
Including the cities of Fort Thompson, Murdo, Fort Pierre, and
Kennebec
226 AM CST Tue Nov 25 2025 /126 AM MST Tue Nov 25 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS 
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Buffalo, Jones, Lyman, and Stanley Counties.

* WHEN...From 6 AM CST /5 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles. The combination of gusty winds and dry 
  fuels will lead to high grassland fire danger. Outdoor burning 
  should be restricted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SDZ015>017-034>037-252100-
/O.CON.KABR.WI.Y.0025.251125T1200Z-251126T0000Z/
Dewey-Potter-Faulk-Sully-Hughes-Hyde-Hand-
Including the cities of Pierre, Miller, Onida, Gettysburg,
Isabel, Highmore, and Faulkton
226 AM CST Tue Nov 25 2025 /126 AM MST Tue Nov 25 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS 
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Hand, Hughes, Hyde, Sully, Dewey, Faulk, and Potter 
  Counties.

* WHEN...From 6 AM CST /5 AM MST/ this morning to 6 PM CST /5 PM 
  MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Drifting to blowing snow is possible 
  when snow is falling resulting in brief periods of reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SDZ018-019-252100-
/O.CON.KABR.WI.Y.0025.251125T1500Z-251126T0000Z/
Spink-Clark-
Including the cities of Clark and Redfield
226 AM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Clark and Spink Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Drifting to blowing snow is possible 
  when snow is falling resulting in brief periods of reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SDZ020-022-023-252100-
/O.CON.KABR.WI.Y.0025.251125T1800Z-251126T0200Z/
Codington-Hamlin-Deuel-
Including the cities of Hayti, Watertown, and Clear Lake
226 AM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS 
EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Codington, Deuel, and Hamlin Counties.

* WHEN...From noon today to 8 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Drifting to blowing snow is possible 
  when snow is falling resulting in brief periods of reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

06
655 
WWUS73 KABR 252008
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
208 PM CST Tue Nov 25 2025

SDZ033-045-048-051-260000-
/O.CON.KABR.HW.W.0009.000000T0000Z-251126T0000Z/
Stanley-Jones-Lyman-Buffalo-
Including the cities of Kennebec, Fort Pierre, Murdo, and Fort
Thompson
208 PM CST Tue Nov 25 2025 /108 PM MST Tue Nov 25 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Buffalo, Jones, Lyman, and Stanley Counties.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SDZ015>017-034>037-260000-
/O.CON.KABR.WI.Y.0025.000000T0000Z-251126T0000Z/
Dewey-Potter-Faulk-Sully-Hughes-Hyde-Hand-
Including the cities of Onida, Highmore, Isabel, Gettysburg,
Faulkton, Pierre, and Miller
208 PM CST Tue Nov 25 2025 /108 PM MST Tue Nov 25 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS 
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Hand, Hughes, Hyde, Sully, Dewey, Faulk, and Potter 
  Counties.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SDZ018-019-260000-
/O.CON.KABR.WI.Y.0025.000000T0000Z-251126T0000Z/
Spink-Clark-
Including the cities of Redfield and Clark
208 PM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Clark and Spink Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SDZ020-022-023-260200-
/O.CON.KABR.WI.Y.0025.000000T0000Z-251126T0200Z/
Codington-Hamlin-Deuel-
Including the cities of Watertown, Hayti, and Clear Lake
208 PM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Codington, Deuel, and Hamlin Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MMM
900 
WWUS73 KABR 252357
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
557 PM CST Tue Nov 25 2025

SDZ033-045-048-051-260100-
/O.EXP.KABR.HW.W.0009.000000T0000Z-251126T0000Z/
Stanley-Jones-Lyman-Buffalo-
Including the cities of Murdo, Kennebec, Fort Thompson, and Fort
Pierre
557 PM CST Tue Nov 25 2025 /457 PM MST Tue Nov 25 2025/

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS 
EVENING...

Winds will continue to slowly diminish this evening.

$$

SDZ015>019-034>037-260100-
/O.EXP.KABR.WI.Y.0025.000000T0000Z-251126T0000Z/
Dewey-Potter-Faulk-Spink-Clark-Sully-Hughes-Hyde-Hand-
Including the cities of Gettysburg, Miller, Pierre, Faulkton,
Clark, Isabel, Onida, Redfield, and Highmore
557 PM CST Tue Nov 25 2025 /457 PM MST Tue Nov 25 2025/

...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING...

Winds will continue to slowly diminish this evening.

$$

SDZ020-022-023-260200-
/O.CON.KABR.WI.Y.0025.000000T0000Z-251126T0200Z/
Codington-Hamlin-Deuel-
Including the cities of Watertown, Clear Lake, and Hayti
557 PM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Codington, Deuel, and Hamlin Counties.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

20

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Nov 24, 11:39 AM CST, 1 hour 54 minutes earlier. Its key messages:

  • Winter conditions arrive Tuesday, with strong northwesterly winds and snow for many locations. Below normal temperatures are also expected through the beginning of December, with below zero wind chills possible over northern South Dakota.
  • Rain Monday night (70% chance) will transition to snow Tuesday morning. The snow will fall light to moderately at times over northeast South Dakota and west-central Minnesota on Tuesday afternoon before ending Tuesday night. There is a 30 percent chance of 2 inches of snow or greater north of a line from McIntosh and Mobridge to Redfield and Watertown, and a 60 percent chance or greater over far northeastern South Dakota and west central Minnesota. The highest amounts expected over Marshall County. Patchy blowing snow will be possible Tuesday into Tuesday evening over north central to northeastern South Dakota and west central Minnesota.
  • Winds will increase out of the northwest overnight through Tuesday, with gusts of 30 to 50 mph. The strongest winds will be over south central South Dakota, where gusts near 60 mph are forecast. Portions of south central South Dakota will jump to the very high Grassland Fire Danger Index values Tuesday afternoon.
Area forecast discussion, Nov 24, 11:39 AM CST, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1139 AM CST Mon Nov 24 2025

.KEY MESSAGES...

- Winter conditions arrive Tuesday, with strong northwesterly winds
and snow for many locations. Below normal temperatures are also
expected through the beginning of December, with below zero wind
chills possible over northern South Dakota.

- Rain Monday night (70% chance) will transition to snow Tuesday
morning. The snow will fall light to moderately at times over
northeast South Dakota and west-central Minnesota on Tuesday
afternoon before ending Tuesday night. There is a 30 percent chance
of 2 inches of snow or greater north of a line from McIntosh and
Mobridge to Redfield and Watertown, and a 60 percent chance or
greater over far northeastern South Dakota and west central
Minnesota. The highest amounts expected over Marshall County. Patchy
blowing snow will be possible Tuesday into Tuesday evening over
north central to northeastern South Dakota and west central
Minnesota.

- Winds will increase out of the northwest overnight through
Tuesday, with gusts of 30 to 50 mph. The strongest winds will be
over south central South Dakota, where gusts near 60 mph are
forecast. Portions of south central South Dakota will jump to the
very high Grassland Fire Danger Index values Tuesday afternoon.

&&

.UPDATE...
Issued at 1135 AM CST Mon Nov 24 2025

Updated for 18Z Aviation Discussion below.

UPDATE Issued at 1022 AM CST Mon Nov 24 2025

Per radar returns, I did add in sprinkle mention for portions of
south central through eastern central SD over the next couple
hours. Otherwise, no changes made to the forecast.

&&

.SHORT TERM /TODAY THROUGH TUESDAY AFTERNOON/...
Issued at 420 AM CST Mon Nov 24 2025

Today is the calm before the significant change to our overall
weather. The current surface weather map shows low pressure over
Ontario with a cold front sining across roughly the northern half
of South Dakota. after a brief increase in winds behind the front
winds will diminish to around 10 mph or less for the rest of the
day. Low pressure over MT and WY will move over western SD by 03Z
this evening as light rain begins over central SD. The rain will
expand to the rest of the forecast area overnight. Falling
temperatures will break a rain and snow to portions of northern SD
already by 12Z Tuesday, with snow being the predominant weather
type by 18Z for all but west central MN. The surface low will
track to eastern SD by 12Z Tuesday and deepen across southern MN
by 18Z and WI through the rest of the daytime hours. A tightening
pressure gradient and plenty of cold air advection will result in
strong winds over much of the area.

Winds will increase out of the northwest overnight through
Tuesday, with gusts of 30 to 50 mph (lightest over west central
MN). The strongest winds will be over south central South Dakota,
where gusts near 60 mph are forecast. As a result, a High Wind
Warning has been issued for Stanley, Jones, and Lyman Counties.
Portions of south central South Dakota will jump to the very high
Grassland Fire Danger Index values Tuesday afternoon despite
relative humidity values in the 60 to 70 percent range, as little
no no precipitation is expected there.

Unfortunately precipitation wise, there is still a lot of
variability in forecast solutions. The highest snowfall amounts
for this storm have shifted slightly farther south over the
Northern Plains. Given the uncertainty, the Winter Storm Watch
over portions of ND and northern MN has been expanded to include
Marshall, Roberts, and Traverse Counties of northeastern SD and
west central MN. Heavy snow is possible. There is a 50 to 70 percent
chance of at least 4 inches of snow. The highest snowfall amounts
are expected over Marshall County and northwestern Roberts
County. Winds could gust as high as 40 mph Tuesday afternoon and
evening, which will result in reduced visibilities in blowing and
potentially drifting snow.

Elsewhere, there is a 30 percent chance of 2 inches of snow or
greater north of a line from McIntosh and Mobridge to Redfield and
Watertown. Patchy blowing snow will be possible Tuesday into
Tuesday evening over north central to northeastern South Dakota
and west central Minnesota, with any drifting snow dependent on
how much snow falls.

&&

.LONG TERM /TUESDAY EVENING THROUGH SUNDAY/...
Issued at 420 AM CST Mon Nov 24 2025

Snow is forecast to move out of eastern SD, southwest MN, and
northwest IA Tuesday night, with some patchy areas of blowing snow
having to potential to continue into Wednesday morning over
northeastern SD. In the upper-level, northwest flow will be over the
area Wednesday and Thursday, which will continue to advect cold air
through the atmosphere into central and eastern SD, northeast NE,
southwest MN, and northwest IA. This CAA will cause temperatures to
drop to be 5-10 degrees below normal by Thanksgiving and stay cold
through the weekend. At the surface, high pressure is forecast to
move over the area Wednesday and stay through the day Thursday,
helping to keep precipitation out during that time. The stronger
winds Tuesday will slowly move over eastern SD, southwest MN,
northeast NE, and northwest IA Tuesday night while decreasing its
speed. The winds will continue to decrease through the day
Wednesday, though some stronger wind gusts along the eastern edge of
the Prairie Coteau from some downslope winds and to the east could
be a bit stronger. There is a 30-60% chance for winds to gust over
30mph overnight into Wednesday morning over and east of the Prairie
Coteau (highest long in northeastern SD along the eastern edge of
the Coteau). By the afternoon, the probability for gusts over 30mph
decreases to 20-40% before dropping off after sunset over eastern
SD, southwest MN, and northwest IA.

Starting Thursday night/Friday morning, things become a bit more
uncertain as there is a lot of variability in the models. Thursday
night into Friday morning, some of the models are showing a line of
WAA aloft on the back side of the high pressure. This WAA looks to
help with the development of a band of snow that then moves over
central and eastern SD, northeast NE, southwest MN, and northwest IA
during the day Friday. As with the nature of banded snow event,
there is a lot of variability in location and track of the band as
well as snowfall amounts. After the band of snow moves through, the
variability continues in the models, as some have shortwaves that
push more snow through the area during the weekend and other models
don't. An eye will need to be kept on this time to see if future
model runs decrease uncertainty for these events as there could be
many traveling after Thanksgiving that could be impacted.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1135 AM CST Mon Nov 24 2025

Terminals KABR,KATY,KPIR,KMBG

VFR conditions will remain in place for the first half of the TAF
period as a high pressure ridge moves east across the area. Then
focus turns to the winter weather system that will quickly move
east across the area late tonight into Tuesday. Expect an initial
period of rain before turning to snow tomorrow morning. The
heaviest precipitation will be across northern SD and hit the
lowest ceilings/visibilities in that area. With the strong
northwesterly winds behind the low and falling snow, feel that sub
1SM vsbys are possible at KABR and KMBG. The snow will come to an
end from west to east during the afternoon and evening hours on
Tuesday.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Storm Watch from Tuesday morning through late Tuesday
     night for SDZ007-008.

     High Wind Watch from Tuesday morning through Tuesday afternoon
     for SDZ033-045-048.

MN...Winter Storm Watch from Tuesday morning through late Tuesday
     night for MNZ039.

&&

UPDATE...SRF
SHORT TERM...06
LONG TERM...12
AVIATION...SRF
Hazardous weather outlook, Nov 24, 6:35 AM CST, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
635 AM CST Mon Nov 24 2025

MNZ046-SDZ006-018>023-251245-
Big Stone-Brown-Spink-Clark-Codington-Grant-Hamlin-Deuel-
635 AM CST Mon Nov 24 2025

This Hazardous Weather Outlook is for west central Minnesota and
northeast South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a 30 to 60 percent chance for greater than 2 inches of snow
over portions of northeastern South Dakota Tuesday through Tuesday
night. Patchy blowing snow will be possible Tuesday afternoon and
evening as winds gust out of the northwest 30 to 40 mph. Stay up to
date on the latest snowfall forecast for Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ015>017-033>037-045-048-051-251245-
Dewey-Potter-Faulk-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-
Buffalo-
635 AM CST Mon Nov 24 2025 /535 AM MST Mon Nov 24 2025/

This Hazardous Weather Outlook is for central South Dakota and
north central South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds will increase out of the northwest Tuesday morning, with gusts
of 40 to 60 mph Tuesday afternoon. The strongest winds are expected
mainly west of the Missouri River.

There is a 20 to 40 percent chance for greater than an inch of snow
north of a line from Eagle Butte to Pierre and Miller Tuesday
through Tuesday night. Patchy blowing snow will be possible.

The combination of little to no precipitation and strong winds will
result in high to potentially very high Grassland Fire Danger Index
values over portions of south central South Dakota on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ003>005-009-010-251245-
Corson-Campbell-McPherson-Walworth-Edmunds-
635 AM CST Mon Nov 24 2025 /535 AM MST Mon Nov 24 2025/

This Hazardous Weather Outlook is for north central South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds will increase out of the northwest Tuesday morning, with gusts
of 35 to 50 mph Tuesday afternoon. The strongest winds are expected
mainly west of the Missouri River.

There is a 30 to 60 percent chance for greater than 2 inches of snow
Tuesday through Tuesday evening. Patchy blowing snow will be
possible. Stay up to date on the latest snowfall forecast for Tuesday
into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ039-SDZ007-008-011-251245-
Traverse-Marshall-Roberts-Day-
635 AM CST Mon Nov 24 2025

This Hazardous Weather Outlook is for west central Minnesota and
northeast South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is around a 50 to 70 percent chance of at least 4 inches of
snow. The highest snowfall amounts are expected over Marshall County
and northwestern Roberts County. Winds out of the northwest could
gust as high as 40 mph Tuesday afternoon and evening, resulting in
patchy blowing snow. Stay up to date on the latest snowfall forecast
for Tuesday into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 2:21 AM CSTHigh Wind WatchABRJones, Lyman, Stanley11 hr
Nov 24, 2:53 AM CSTWinter Storm WatchABRMarshall, Roberts11 hr
Nov 24, 1:33 PM CSTWind AdvisoryABRClark, Codington, Deuel, Dewey, Faulk, Grant and 7 more30 hr
Nov 24, 1:33 PM CSTWinter Weather AdvisoryABRBrown, Campbell, Clark, Codington, Corson, Day and 9 more34 hr

Nearby

High Wind Warnings in South Dakota, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.